Alert archive / Arizona / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood watch at Jul 28, 2007, 11:14 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2007, 11:14 AM MST (18:14 UTC)
- Expired
- Jul 28, 2007, 8:55 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KTWC 281814 FFATWC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 1114 AM MST SAT JUL 28 2007 AZZ019-029-030-032>035-290215- /O.NEW.KTWC.FF.A.0002.070728T1814Z-070729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1114 AM MST SAT JUL 28 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ARIZONA...SOUTHEAST PINAL COUNTY AND TOHONO OODHAM NATION. IN SOUTHEAST ARIZONA...COCHISE COUNTY...NORTHERN GREENLEE COUNTY...SANTA CRUZ COUNTY...TUCSON METRO/MARANA/GREEN VALLEY AND UPPER GILA RIVER VALLEY. * UNTIL 9 PM MST THIS EVENING * THUNDERSTORMS HAVE BEGUN TO ERUPT OVER SOUTHEAST ARIZONA. ALTHOUGH THEY WILL MOVE SOUTH AT 10 TO 15 MPH THIS AFTERNOON... THEY HAVE BEGUN TO TRAIN AND REPEATEDLY MOVE OVER THE SAME AREAS. RAINFALL RATES FROM THESE CELLS HAVE BEEN EXCEEDING 2 INCHES PER HOUR IN SOME CASES. AS DAYTIME HEATING CONTINUES TO DESTABILIZE THE ATMOSPHERE...THE RISK OF WIDESPREAD FLASH FLOODING WILL INCREASE. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE THIS AFTERNOON AND EVENING...WHICH WILL FALL ON ALREADY SATURATED GROUND. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLASH FLOODING TO DEVELOP. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ PYTLAK
2 follow-up statements
000 WGUS65 KTWC 282130 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST SAT JUL 28 2007 AZZ019-029-030-032>035-290400- /O.CON.KTWC.FF.A.0002.000000T0000Z-070729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 230 PM MST SAT JUL 28 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ARIZONA... SOUTHEAST PINAL COUNTY AND TOHONO OODHAM NATION. IN SOUTHEAST ARIZONA...COCHISE COUNTY...NORTHERN GREENLEE COUNTY...SANTA CRUZ COUNTY...TUCSON METRO/MARANA/GREEN VALLEY AND UPPER GILA RIVER VALLEY. * UNTIL 9 PM MST THIS EVENING * CLUSTERS OF STRONG THUNDERSTORMS MERGED OVER THE TUCSON METRO AREA AND EASTERN PINAL COUNTY THIS AFTERNOON...WITH NEW THUNDERSTORMS DEVELOPING AND SPREADING OUTWARD INTO THE TOHONO OODHAM NATION...GRAHAM...COCHSE...AND SANTA CRUZ COUNTIES. RAINFALL RATES FROM THESE CELLS HAVE BEEN EXCEEDING 2 INCHES PER HOUR IN SOME CASES. SEVERAL REPORTS OF FLASH FLOODING HAVE BEEN RECEIVED FROM BOTH SIERRA VISTA AND THE TUCSON METRO AREA THIS AFTERNOON. * BECAUSE SOILS ARE GENERALLY SATURATED ACROSS MOST OF SOUTHEAST ARIZONA...THE RISK OF FLASH FLOODING WILL CONTINUE SEVERAL HOURS AFTER THE HEAVIEST RAINS HAVE DIMINISHED. RAPID RISES ARE NOT ONLY EXPECTED IN SMALLER WASHES...BUT ALSO ON MAIN STEM RIVERS LIKE THE SAN PEDRO...SANTA CRUZ AND RILLITO RIVERS... AS WELL AS TANQUE VERDE...VAMORI WASH...AND PANTANO WASH. A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLASH FLOODING TO DEVELOP. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. NEVER DRIVE INTO FLOODED AREAS OR AROUND BARRICADES. $$ PYTLAK
000 WGUS65 KTWC 290355 FFATWC FLOOD WATCH NATIONAL WEATHER SERVICE TUCSON AZ 855 PM MST SAT JUL 28 2007 AZZ019-029-030-032>035-290500- /O.CAN.KTWC.FF.A.0002.000000T0000Z-070729T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 855 PM MST SAT JUL 28 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE STRONG STORMS THAT BROUGHT VERY HEAVY RAINFALL ACROSS SOUTHEAST ARIZONA EARLIER TODAY HAVE ALL SINCE WEAKENED AND MOVED WEST INTO WEST CENTRAL ARIZONA THIS EVENING. ALTHOUGH ADDITIONAL STORM REDEVELOPMENT IS POSSIBLE OVERNIGHT TONIGHT...THE THREAT OF WIDESPREAD PRECIPITATION THAT WILL PRODUCE FLASH FLOODING HAS SUBSIDED. THEREFORE...THE FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE AT 9 PM MST. HOWEVER...THE SAME UPPER LEVEL DISTURBANCE ACROSS NEW MEXICO THAT BROUGHT SOUTHEAST ARIZONA WIDESPREAD HEAVY RAIN TODAY IS EXPECTED TO PRODUCE ANOTHER ROUND OF STORMS THAT ARE CAPABLE OF PRODUCING VERY HEAVY RAINFALL TOMORROW. WITH SOILS THAT WILL REMAIN NEARLY SATURATED AGAIN TOMORROW...FLASH FLOODING WILL AGAIN BE A THREAT TOMORROW. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 28, 8:55 AM MST, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 28, 8:55 AM MST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 855 AM MST SAT JUL 28 2007 .SYNOPSIS...HIGH PRESSURE CENTERED OVER NEVADA...COMBINED WITH AN UPPER LEVEL LOW OVER THE SOUTHERN PLAINS...WILL RESULT IN A PARTICULARLY ACTIVE MONSOON PATTERN THROUGH AT LEAST MONDAY. THE UPPER LEVEL LOW WILL EVENTUALLY MOVE ACROSS NORTHERN MEXICO BY TUESDAY. ONCE THIS HAPPENS...THERE SHOULD BE A SLIGHT DECREASE IN THUNDERSTORM ACTIVITY. && .DISCUSSION...IN A BIT OF A QUANDARY ON A POSSIBLE FLASH FLOOD WATCH AT THE MOMENT. SCATTERED TSTMS IN SANTA CRUZ AND COCHISE...ALONG WITH PLENTY OF DEBRIS CLOUDS...ARE SLOWING OUR HEATING QUITE A BIT THIS MORNING. 12Z UPPER AIR DATA...WHILE SHOWING VERY MOIST AND UNSTABLE SOUNDINGS AT TWC...PSR AND FGZ...ALSO SUGGEST THE BEST DIFFLUENCE AND WEAKEST INERTIAL STABILITY ALOFT RESIDES NW OF US OVER THE WESTERN RIM. BOTH THE NAM12 AND GFS ALSO SUGGEST WE MAY SEE A BIT OF SUBSIDENCE/WARMING ALOFT DURING THE AFTERNOON AS OUR FLOW TRIES TO TURN FROM NNW TO NNE. STILL THE ATMOSPHERE CURRENTLY OVERHEAD IS OBVIOUSLY PRIMED...AND OUR 85F CONVECTIVE TEMP WOULD THEORETICALLY YIELD A CAPE CLOSE TO 2000 J/KG. THE CELLS WE HAVE HAD THIS MORNING HAVE BEEN PRETTY EFFICIENT RAIN PRODUCERS. SINCE WERE GOING TO UPDATE GRIDS/ZONES TO ACCOUNT FOR ONGOING CONVECTION AND CLOUD COVER...WELL ALSO ADD HEAVY RAIN WORDING FOR THIS AFTERNOON/ TONIGHT AND AWAIT FURTHER DEVELOPMENTS. THE OTHER CONCERN IS THAT IS IF WE DO ORGANIZE OFF THE RIM...WE COULD END UP WITH A FLASH FLOOD THREAT WELL INTO THE NIGHT IF THE NAM12 IS RIGHT AND THE BETTER SUPPORT ALOFT SHIFTS INTO S AZ. OUR CURRENT POPS ARE INDICATING THIS POTENTIAL ALREADY. SEEING HOW THINGS DEVELOP THROUGH THIS AFTERNOON SHOULD HELP PINPOINT IF...WHERE...AND HOW LONG WE MAY NEED TO RUN A WATCH. REST OF THE FORECAST IS IN GOOD SHAPE...WITH TEMPS RUNNING BELOW NORMAL IN OUR VERY MOIST ATMOSPHERE...AND POPS SET AT 10-15 PCT ABOVE CLIMO UNTIL THE UPPER LOW SHEARS TO OUR S EARLY IN THE NEW WEEK. && .AVIATION...EXPECT DEBRIS CLOUDINESS THROUGH EARLY AFTERNOON WITH ISOLATED THUNDERSTORMS ACROSS PARTS OF SOUTHEAST ARIZONA NEAR KOLS AND KDUG THRU 19Z OR SO. DAYTIME HEATING...COMBINED WITH THE UPPER LOW OVER TEXAS MOVING CLOSER TO THE STATE...WILL RESULT IN FAIRLY WIDESPREAD THUNDERSTORM REDEVELOPMENT THIS AFTERNOON AND TONIGHT. LIKE WE HAVE SEEN ALL WEEK...THE VERY MOIST ATMOSPHERE WILL SUPPORT BRIEF IFR VISIBILITIES AND WIND GUSTS AOA 40KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PYTLAK WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 28, 4:12 AM MST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 412 AM MST SAT JUL 28 2007 AZZ019-029>035-282200- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 412 AM MST SAT JUL 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A WEAK DISTURBANCE ROTATING AROUND THE NORTHERN PERIPHERY OF A LOWER PRESSURE SYSTEM SPINNING OVER TEXAS WILL ENTER THE AREA TODAY. THIS FEATURE COMBINED WITH DAYTIME HEATING WILL LEAD TO WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY. DUE TO A VERY MOIST AIR MASS IN PLACE AND WEAK STEERING WINDS ALOFT...HEAVY DOWNPOURS CAN BE EXPECTED. SOME OF THE STRONGER THUNDERSTORMS MAY PRODUCE STRAIGHT LINE WINDS IN EXCESS OF 58 MPH AS WELL. PERSON ACROSS SOUTHEAST ARIZONA SHOULD REMAIN ALERT TODAY FOR POSSIBLE FLASH FLOOD WATCHES...ADVISORIES...OR WARNINGS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS MAY PRODUCE HEAVY DOWNPOURS WITH RUNOFF PROBLEMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:33 PM MST | Flash Flood Warning | TWC | Cochise | 87 min |
| Jul 27, 6:27 PM MST | Flash Flood Warning | TWC | Pima | 93 min |
| Jul 27, 6:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 27, 6:57 PM MST | Areal Flood Advisory | TWC | Cochise | 63 min |
| Jul 27, 7:51 PM MST | Areal Flood Advisory | TWC | Cochise, Graham, Greenlee | 4 hr |
| Jul 28, 10:07 AM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jul 28, 11:38 AM MST | Flash Flood Warning | TWC | Cochise, Pima, Santa Cruz | 2 hr |
| Jul 28, 12:44 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 28, 12:50 PM MST | Flash Flood Warning | TWC | Pima | 5 hr |
| Jul 28, 1:27 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 28, 2:28 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 2 hr |
| Jul 28, 4:09 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
Nearby
Flash Flood Watches in Arizona, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.